Ask a doctor

Is Restylane Safe for Patient with Rosacea?

I have very mild Rosacea. I have very fair skin, am prone to blushing/flushing, and get occasional redness with a few bumps/pimples that go away on their own.

I am very interested in having Restylane to correct my tear troughs. My question is this:

Will Restylane exacerbate my Rosacea? I understand it is difficult to say without seeing me, but in your experience do Rosacea patients generally do okay with fillers? Thanks!

Doctor Answers (12)

No problem!

+2

As a dermatologist who sees medical problems such as rosacea and who does a large amount of cosmetic injectables, I can tell you that I have injected hundreds of rosacea patients with hyaluronic acid fillers such as Restylane and have NEVER seen a complication that exascerbated the rosacea.


New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Restylane and rosacea

+2

There is a laundry list of things that can exacerbate rosacea such as: sun, stress, food etc.. In my experience with patients with rosacea, fillers have not exacerbated rosacea or vice versa.

Barry H. Dolich, MD
Bronx Plastic Surgeon
5.0 out of 5 stars 1 review

Restylane with rosacea is not a problem

+1

Being a dermatologist, I treat lots of patients with rosacea and also inject just as many with Restylane and have never had an issue. The tear trough area is very sensitive, make sure you have an experienced injector.

Bruce E. Katz, MD
New York Dermatologic Surgeon
4.0 out of 5 stars 14 reviews

You might also like...

Restylane and rosacea

+1

Restylane and other hyaluronic acid fillers are one of my preferred fillers for their beautiful, natural and immediate results. I have never had a problem injecting Restylane in patients with Rosacea, and Rosacea is not a contraindication for treatment. A common temporary side effects of Hyaluronic acid fillers is a mild blush, and while this may be more pronounced in the Rosacea patient, it typically resolves in 24 hours or less.

Jeffrey C. Poole, MD
Metairie Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Restylane and rosacea

+1

Rosacea is not a contraindication for hyaluronic acid fillers, as Restylane, Perlane, Juvederm, or Prevelle. Administering Restylane in the tear troughs can bring a considerable amount of correction for a variety skin types, if performed by a skilled and experienced injector.

And though Rosacea may make you more prone to inflammation, bleeding, and bruising, I have not found hyaluronic acid fillers to aggravate this condition, especially if it is mild.

Nissan Pilest, MD
Irvine Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

Rosacea is not a contraindication for Restylane or Juvederm injections

+1

The hyaluronic acid fillers such as Restylane and Juvederm, have not triggered or exacerbated cases of rosacea that I have done. You may see a slighlty deeper red color of the skin for the few hours of the injections, but that is not related to the product being injected, but rather the physical properties of the trauma and that there are more blood vessels in the skin of rosacea usually.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Restylane in patients with Rosacea

+1

You are wise to proceed cautiously. I am not aware of any special considerations with fillers in general for individuals with Rosacea. I do prefer Restylane for the tear-trough area and recommend you see a physician with experience administering filler to this complex area. You ought to know that filler to this area can (though not always) cause significant bruising and swelling that can last several days, so plan accordingly.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Restylane not a Problem with Rosacea

+1

Go ahead if you want. There is no scientific reason that injecting Restylane or any other filler should flare up Rosacea. Anecdotally, I have never observed a worsening of Rosacea following a filler injection nor have I heard of such in the dermatology literature.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Restylane does not exacerbate rosacea

+1

Rosacea is worsened by a variety of factors - heat, cold, wind, alcohol, etc. Facial fillers such as Restylane, however, are thankfully not one of them. Patients with rosacea can have facial fillers without fear of additional complications beyond the ones normally associate with fillers (the same ones that can happen in patients without rosacea), most commonly mild swelling and temporary bruising.

My patients with rosacea do just as well as those without when it comes to hyaluronic acid fillers such as Restylane.

Chad L. Prather, MD
Baton Rouge Dermatologic Surgeon

Restylane to Fill Lower Eye Lid Tear Trough in Patient with Rosacea

+1

Hi Jane,

Yes, patients with Rosacea do well with hyaluronic acid fillers. You are wise to stick with Restylane in the delicate and unforgiving lower eye lid area. The Restylane should be injected beneath your muscle in this area.

Good luck and enjoy your more youthful eyes.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.